Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 14, 2011, 9:00 AM EDT for Erie County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 9:00 AM EDT (13:00 UTC)
- Expired
- Aug 14, 2011, 10:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7058 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326
WWUS81 KBUF 141300
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
900 AM EDT SUN AUG 14 2011
NYZ010-012-019-020-085-141400-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
900 AM EDT SUN AUG 14 2011
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FREDONIA TO 6
MILES SOUTH OF ARCADE...AND MOVING NORTH AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
HAMBURG...
GOWANDA...
SPRINGVILLE...
SILVER CREEK...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DO
NOT ENTER AREAS WHICH MAY BECOME FLOODED BY THE HEAVY RAINS...
PARTICULARLY THE GORGES AND RAVINES ALONG CATTARAUGUS CREEK AND ITS
TRIBUTARIES.
LAT...LON 4242 7946 4250 7935 4256 7916 4269 7906
4274 7892 4280 7886 4280 7830 4237 7834
4238 7949 4241 7949
$$
HIBBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:34 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 14, 7:34 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 734 AM EDT SUN AUG 14 2011 .SYNOPSIS... LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL MOVE SLOWLY EAST TO THE COAST BY MONDAY AND RESULT IN AN INCREASING THREAT FOR SHOWERS TODAY THROUGH MONDAY. HIGH PRESSURE WILL FOLLOW AND BRING A RETURN TO FINE SUMMER WEATHER FOR TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS ROTATING INTO THE SOUTHERN TIER THIS MORNING. THIS BAND OF CONVECTION HAS BEEN VERY SLOW TO MOVE NORTHWARD...INCREASING HEAVY RAIN CONCERNS AND WILL CONTINUE TO MONITOR THIS ACTIVITY AS IT PUSHES NORTHWARD. WATER VAPOR IMAGERY THIS MORNING REVEALING A WELL DEFINED VORTICITY MAX/SHORTWAVE PUSHING ACROSS NORTHWEST OHIO. AT THE SURFACE...WEAK LOW PRESSURE WORKING THROUGH NORTHERN OHIO. UPSTREAM VORTICITY MAX/SHORTWAVE WILL BRING ADDITIONAL CONVECTION TO THE AREA BY LATE MORNING OR EARLY AFTERNOON. THERE LIKELY WILL NOT BE MUCH OF A BREAK ONCE THIS WAVE PASSES THE AREA...AS THE UPPER TROUGH STILL BACK ACROSS WESTERN LAKES AND SURFACE LOW WORK INTO THE REGION. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS SHOULD DEVELOP BY LATE AFTERNOON AND CONTINUE TONIGHT. MODEL QPF SUGGESTING HEAVIEST RAINFALL AXIS WILL EXIST SOUTH AND EAST OF THE AREA...ALTHOUGH THE POTENTIAL DOES EXIST FOR A DEFORMATION AXIS TO SET UP SOMEWHERE ACROSS THE AREA. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... THE SURFACE LOW THAT IS LOCATED OVER NORTHERN OHIO EARLY THIS SUNDAY MORNING WILL CONTINUE TO MOVE SLOWLY TO THE SOUTHEAST AND REACH THE NEW JERSEY COAST BY MONDAY MORNING. SINCE THE ASSOCIATED UPPER LEVEL TROUGH IS FORECAST TO PROGRESS VERY SLOWLY TO THE EAST...THE SURFACE LOW WILL NOT MAKE MUCH EASTWARD PROGRESS EITHER. AS A RESULT ...RATHER UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY. THE ONE POSITIVE NOTE FOR OUR CWA IS THAT THE DEEPEST MOISTURE WILL BE IN PLACE ALONG THE EASTERN FLANK OF THE UPPER LEVEL TROUGH. THUS...WHILE THE CHANCES FOR MEASURABLE PCPN WILL STILL BE HIGH...THE HEAVIEST RAIN SHOULD STAY TO OUR EAST. THE PRESENCE OF A DEFORMATION ZONE WEST OF THE SURFACE LOW MAY STILL RESULT IN PERIODS OF STEADIER SHOWERS ACROSS THE NORTH COUNTRY. THE ANTICIPATED CLOUD COVER AND HIGH CHANCES FOR RAIN MAY KEEP TEMPERATURES ACROSS THE SOUTHERN TIER IN THE 60S...WHILE LOCATIONS ALONG THE LAKE PLAINS WARM INTO THE LOWER AND MID 70S. AS THE SURFACE LOW LIFTS OUT TO THE NORTHEAST MONDAY NIGHT...THE SHOWERS WILL TAPER OFF FROM WEST TO EAST...WITH MAINLY DRY CONDITIONS EXPECTED ACROSS THE ENTIRE CWA BY 12Z TUESDAY. HIGH PRESSURE BUILDING EAST ACROSS THE OHIO VALLEY AND LOWER LAKES ON TUESDAY SHOULD BRING A RETURN TO MORE SUNSHINE AND SEASONABLE TEMPERATURES. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN GOOD RADIATIONAL COOLING TUESDAY NIGHT...WITH MOST LOCATIONS AWAY FROM THE IMMEDIATE LAKESHORES EXPECTED TO DIP INTO THE 50S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRESSURE STRETCHING FROM QUEBEC TO THE MIDDLE ATLANTIC STATES WILL REMAIN IN CONTROL OF OUR WEATHER WEDNESDAY. THIS WILL RESULT IN MOSTLY SUNNY SKIES ACCOMPANIED BY AFTERNOON TEMPERATURES IN THE LOWER 80S. A WARM AND INCREASINGLY MOIST FLOW AHEAD OF A COLD FRONT WILL BRING LOW CHANCE POPS LATE WEDNESDAY NIGHT AND INTO THURSDAY. WILL FOLLOW HPC AND GMOS POPS AND LIMIT THE POPS TO ONLY AROUND 40 PERCENT. THE SURFACE FRONT LOSES DEFINITION IN BOTH GFS AND ECMWF AS IT SLOWLY MOVES ACROSS THE REGION ON FRIDAY...THEN BROAD TROUGHING ALOFT SETTLES IN OVER THE NORTHEASTERN STATES AND GREAT LAKES. THIS WILL KEEP US IN LOW CHANCE POPS...WITH THE TIMING OF ANY PRECIP DIFFICULT TO DETERMINE FOR FRIDAY NIGHT AND SATURDAY. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL ROTATE NORTHWARD ACROSS WESTERN SECTIONS THIS MORNING. THE GREATEST IMPACT WILL BE AT KJHW WITH IFR CONDITIONS POSSIBLE. THERE WILL BE AN INCREASING COVERAGE OF SHOWERS AND EMBEDDED THUNDERSTORMS AFTER 15Z ELSEWHERE WITH A COMBINATION OF DIURNAL HEATING... INCREASING MOISTURE AND LIFT. EXPECT MVFR CIGS/VSBY TO BECOME WIDESPREAD DURING THE AFTERNOON AND EVENING. OUTLOOK... TONIGHT...VFR/MVFR WITH NUMEROUS SHOWERS AND THUNDERSTORMS. MONDAY...IFR/MVFR IN SHOWERS. TUESDAY THROUGH THURSDAY...VFR. && .MARINE... A TROUGH OVER THE CENTRAL LAKES WORKS SLOWLY EASTWARD TODAY AS A SURFACE LOW DEVELOPS ALONG ITS SOUTHERN FLANK AND PASS ACROSS PENNSYLVANIA TONIGHT AND MONDAY. THIS WILL RESULT IN WINDS BACKING TO EASTERLY BY THIS AFTERNOON AND NORTHEAST SUNDAY NIGHT... EVENTUALLY NORTHERLY MONDAY. SPEEDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLD...ALTHOUGH IT MAY GET CLOSE LATER MONDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...TJP LONG TERM...TJP AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Aug 14, 5:08 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT SUN AUG 14 2011 NYZ001>008-010>014-019>021-085-150915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 508 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE TRACKING SOUTH OF NEW YORK STATE WILL BRING SHOWERS TO THE REGION TODAY AND TONIGHT. WHILE BASIN AVERAGE RAINFALL WILL BE GENERALLY UNDER AN INCH...SLOW MOVING THUNDERSTORMS EMBEDDED WITHIN THE GENERAL AREA OF SHOWERS COULD RESULT IN MUCH HIGHER RAINFALL TOTALS AND POSSIBLY SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 508 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 14, 9:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
900 AM EDT SUN AUG 14 2011
NYZ010-012-019-020-085-141400-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
900 AM EDT SUN AUG 14 2011
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FREDONIA TO 6
MILES SOUTH OF ARCADE...AND MOVING NORTH AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
HAMBURG...
GOWANDA...
SPRINGVILLE...
SILVER CREEK...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DO
NOT ENTER AREAS WHICH MAY BECOME FLOODED BY THE HEAVY RAINS...
PARTICULARLY THE GORGES AND RAVINES ALONG CATTARAUGUS CREEK AND ITS
TRIBUTARIES.
LAT...LON 4242 7946 4250 7935 4256 7916 4269 7906
4274 7892 4280 7886 4280 7830 4237 7834
4238 7949 4241 7949
HIBBERTThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:10 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 65 min |
| Aug 13, 8:35 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 55 min |
| Aug 13, 9:16 PM EDT | Special Weather Statement | BUF | Ontario | 59 min |
| Aug 13, 9:56 PM EDT | Flash Flood Warning | BUF | Ontario | 3 hr |
| Aug 13, 11:06 PM EDT | Areal Flood Advisory | BUF | Livingston | 118 min |
| Aug 13, 11:43 PM EDT | Flash Flood Warning | BUF | Livingston | 75 min |
| Aug 14, 9:28 AM EDT | Special Weather Statement | BUF | Erie | 47 min |
| Aug 14, 10:12 AM EDT | Areal Flood Advisory | BUF | Allegany, Cattaraugus, Erie, Wyoming | 3 hr |
| Aug 14, 10:12 AM EDT | Special Weather Statement | BUF | Erie, Wyoming | 48 min |
| Aug 14, 10:59 AM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus, Livingston, Wyoming | 3 hr |
| Aug 14, 11:10 AM EDT | Special Weather Statement | BUF | Erie | 50 min |
| Aug 14, 1:54 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Aug 14, 2:33 PM EDT | Special Weather Statement | BUF | Monroe | 57 min |
| Aug 14, 2:40 PM EDT | Flash Flood Warning | BUF | Livingston, Monroe, Ontario, Wayne | 5 hr |
| Aug 14, 5:53 PM EDT | Areal Flood Advisory | BUF | Jefferson, Lewis, Oswego | 3 hr |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.